Hail, Osage
- When
- August 12, 3:27 PM CST
- Where
- Osage County, 2 mi N of Lyndon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.650, -95.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 12, 2:50 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT FRI AUG 12 2005 .DISCUSSION... CONCERNS FOR TONIGHT AND SATURDAY ARE POTENTIAL FOR LOCAL HEAVY RAINS THEN TEMPERATURE TRENDS. AT 20Z...FRONTAL BOUNDARY APPEARS TO RUN FROM NORTHWEST ILLINOIS ACROSS CENTRAL MISSOURI...ACROSS PARTS OF EAST CENTRAL KANSAS INTO THE TEXAS PANHANDLE. DEWPOINT IN THE UPPER 60S TO AROUND 70 ACROSS THE CWA. SUNNY SKIES AT START OF AFTERNOON TO THE SOUTH OF THE BOUNDARY ALLOWED PARTS OF EAST CENTRAL KANSAS TO HEAT INTO THE LOWER 90S. AFTERNOON CONVECTION THEN BUBBLED UP IN THAT HEAT AND HUMIDITY. RADAR INDICATING SOME HAIL AND GUSTY WINDS POSSIBLE WITH A FEW OF THESE STORMS ALONG WITH SOME LOCALLY HEAVY RAIN. STORMS OF THE PULSE VARIETY AND EXPECT THIS ACTIVITY TO DIMINISH BY SUNSET BUT THEN UPPER DYNAMICS ENHANCE OVERNIGHT RAINFALL POTENTIAL. ALOFT WEST TO SOUTHWEST FLOW...WITH EMBEDDED IMPULSES HINTED ON WATER VAPOR AND UPPER AIR CHARTS. PRECIPITABLE WATER VALUES AROUND THE AREA IN THE 1.50 TO 2 INCH RANGE THIS MORNING ON SOUNDINGS AND MODELS KEEP 1.5 TO 2.50 INCHES ACROSS THE CWA WITH THE GFS EVEN A LITTLE HIGHER OVERNIGHT INTO SATURDAY AFTERNOON. MENTIONED HEAVY RAINFALL FOR ALL OF THE CWA AT THIS POINT. EXPECT BOUNDARY TO MEANDER AROUND THE AREA OVERNIGHT INTO SATURDAY PROVIDING SURFACE FOCUS WITH UPPER FEATURES TO ADD LIFT ALOFT. COMPROMISING BETWEEN NAM FRONTAL POSITION AND GFS FRONTAL BOUNDARY. LOWS TONIGHT WILL BE RAIN COOLED INFLUENCED...FOR NOW GOING WITH MID 60S NORTH CENTRAL TO NEAR 70 SOUTHEAST CWA. ON SATURDAY...ALL THE MODELS CONTINUE GOOD VERTICAL MOTION FIELDS WITH UPPER SHORTWAVE FOR THE MORNING HOURS THEN NAM AND NGM PUSH BETTER LIFT TO THE EAST. GFS SLOWER TO PUSH WAVE THROUGH. DIMINISHED POPS INTO THE CHANCE RANGE FOR THE NORTH CENTRAL COUNTIES SATURDAY AFTERNOON BUT KEPT LIKELY GOING MUCH OF REST OF CWA. EXPECT CONSIDERABLE CLOUD COVER SO HIGHS WILL BE TOUGH FORECAST. WILL GO A LITTLE BELOW GUIDANCE...UPPER 70S NORTH CENTRAL TO UPPER 80S SOUTHEAST CORNER OF CWA. LATER PERIODS HAVE BIGGEST QUESTION REGARDING ENDING OF PCPN. WITH LATEST GUIDANCE POINTING TO ANOTHER ROUND OF CONVECTION SATURDAY NIGHT AND ANOTHER WAVE MOVING THROUGH...WILL UP POPS A BIT FOR SATURDAY NIGHT. AS WAVE MOVES BY AND HIGH PRESSURE BUILDS INTO THE AREA...WILL DROP OR LOWER POPS SUNDAY AFTERNOON/SUNDAY EVENING. DONT SEE MUCH UNTIL THETA-E ADVECTION INCREASES...AND NEXT WRN WAVE APPCHS...SOMETIME AROUND MIDWEEK. HAVE ADDED SOME LOW POPS WITH THIS IN MIND...BUT THE TIMING OF THIS MAY NEED MODIFICATION IN LATER FCSTS. APPEARS BY THE END OF NEXT WEEK...RIDGING MAY BE SUFFICIENT TO ONCE AGAIN PRECLUDE ANY MENTION OF PCPN. TEMPS TRICKY AND A FUNCTION OF CLOUDS. ULTIMATELY, NOT A LOT OF CHANGE FROM ONGOING TEMPERATURES...EXCEPT A BIT WARMER ON MONDAY WITH MORE SUNSHINE EXPECTED AS PRECIPITATION IS DROPPED FROM FORECAST. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 425 PM CDT FRI AUG 12 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-131000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-415 425 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST... NORTH CENTRAL AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...AS WELL AS DEADLY LIGHTNING. LOCALIZED STREET FLOODING COULD POSE A HAZARD IN URBAN AREAS. SOME HAIL IS ALSO POSSIBLE IN THE STRONGER STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY AFTERNOON. HEAVY RAIN MAY ALSO FALL WITH THESE THUNDERSTORMS. IF THIS OCCURS...FLOODING COULD BECOME A GREATER HAZARD SATURDAY INTO SUNDAY. THERE IS A CHANCE FOR MORE THUNDERSTORMS AROUND MIDWEEK...POSSIBLY WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS EXCEEDING ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The Topeka radar (KTWX), 61 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468913.